MAUDE Adverse Event Report: MEDTRONIC MEXICO LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC MEXICO LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6EBU40SH
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Aneurysm (1708); Hematoma (1884); Insufficient Information (4580)
Date of Event 04/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was admitted as an emergency with a non-st segment elevation myocardial infarction (nstemi), and blockage of left circumflex (lcx) artery.An attempt was made to use one launcher guide catheter during a procedure.After diagnostic imaging, the guide catheter was introduced via a femoral approach, as the radial approach was not possible.It was reported that a catheter detachment occurred in vivo, and the catheter was kinked.After relatively slight turning (torquing) of the catheter to target the left ostium there was a sudden loss of resistance.The guidewire could not be passed through and after further imaging it showed that the catheter was disconnected/severed/separated around 20cm from the distal end.The detached portion was recovered using a snare catheter and a second guidewire through the sheath.With an 8f sheath and using the seldinger technique it was possible to successfully finish the originally intended intervention.A large hematoma developed in the groin region and an aneurysm which had developed was sutured the following day.It was also reported another catheter showed a kink at around the same position at 20cm from the distal end. the package of the delivery as well as the catheter packaging was undamaged, and catheters are shelved unbent and straight in hanging lockers. there was no further patient injury reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: one still procedural image was received for analysis.Image depicts a launcher guide catheter in an unknown vessel.Deformation appears to be evident to the end of the catheter however this cannot be conclusively confirmed due to the quality of the image.It is not possible to confirm detachment due to the quality of the image.One still image was provided for review.The image provided is of two labels of both complaint device¿s lot numbers.The lot numbers match what¿s reported in the complaint file.The complaint cant be confirmed from the image.Additional information: the lesion was strongly calcified and a straight vessel, with greater than 80% stenosis, in the medial left anterior descending (lad) artery.The device was visually inspected before use with no issues.The device was prepped per ifu with no issues.There were no issues advancing the device, but a slight resistance was noted.Excessive force was not used.The catheter was torqued when the wire was present.When the wire was removed all resistance was lost as the catheter ripped off.The hematoma developed in the right groin region.The patient was alive and discharged home.For the second launcher device the kink was noted during inspected before use, and this device was not used inside the patient.This device was prepped per ifu with no issues, except the kink.There was no damage evident to the protective packaging of this device on visual inspection.There was no resistance noted while removing this device from the packaging.The catheters are stored in a cabinet at room temperature.Patient demographics provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19229315
Report Number9612164-2024-02104
Device Sequence Number17863036
Product Code DQY
UDI-Device Identifier00763000390570
UDI-Public00763000390570
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Model NumberLA6EBU40SH
Device Catalogue NumberLA6EBU40SH
Device Lot Number226750832
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/07/2024
05/23/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/23/2024
06/10/2024
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight75 KG